MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE
Model Number PPH01
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unknown.Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.  additional information was requested, and the following was received: could you please provide more details for "did not fire properly"? the staplers were not formed and the tissues was partially cut.What degree of hemorrhoids did the patient have? 3rd degree.What confirmation was received that the device was fully fired? it was heard and cis was done for the case.Where within the gap setting scale was the orange indicator prior to firing? it was in the green firing range.Did the device cut? yes it did cut but partially only.If the device cut was the cut line fully circumferential around the target tissue? no.Did the device staple? yes.Was the staple line complete? yes.Were there any staples missing from the staple line? no.What was the appearance of the deployed staples (b-formation, irregular, straight legs)? unknown.How many counter-clockwise revolutions were used to open the device? 4 half rotation were done.Was the safety reset before removal attempted? yes.How many counter-clockwise revolutions were used to open the device? 4 half revolution.How was it confirmed that the anvil was free from the tissue prior to removing? moving it in anti clockwise and doing the fish tail movement.After firing was the adjusting knob turned ½ to ¾ revolutions? yes 4 1/2 revolution.Was the device rotated 90 degrees in both directions to ensure the anvil was free from the tissue? yes.Who fired the device? the surgeon.Who removed the device? the surgeon.What was the users experience with the device? not satisfied as it did not cut properly and he had to manually do the same and then tie.How was the procedure completed? manually cutting and tie.Was the safety reset prior to removal? yes it was reset prior to the removal.Could you please clarify if there was any tissue damage? na.If yes, please provide more details.Could you please clarify if there were any patient consequences? unknown could you please clarify if was any change in the post-operative care of the patient as a result of the event? unknown.Device status.- not available, it as discarded.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that during a hemorrhoidectomy, during firing it did not fire properly and tissue was compromised during surgery.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key12216824
Report Number3005075853-2021-04105
Device Sequence Number19763866
Product Code GDW
UDI-Device Identifier10705036012993
UDI-Public10705036012993
Combination Product (Y/N)N
PMA/510(K) Number
K030925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberPPH01
Device Catalogue NumberPPH01
Device Lot NumberT92N8G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2021
Initial Report FDA Received Date07/23/2021
Patient Sequence Number1